Texas, 2023Drought in Texas, June 1 to 30, 2023
June 1 to 30, 2023 · NWS FWD · 5 events in 5 counties and zones
Severe drought conditions affected portions of western Central Texas for the entire month of June.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought conditions affected portions of western Central Texas for the entire month of June.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 31, 4:35 PM CST, 7 hours 25 minutes earlier.
Area forecast discussion, May 31, 4:35 PM CST, 7 hours 25 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
535 PM CDT Wed May 31 2023
...New Short Term, Aviation...
.SHORT TERM... /NEW/
/Through Thursday Evening/
The northern nose of a mid level ridge centered over Mexico is
generating enough subsidence to mitigate convective development
this afternoon. There may still be a rogue shower or two across
the area, but overall, precipitation should remain just outside
the forecast area and/or very sparse in nature. Likewise,
thunderstorms originating in the Texas Panhandle should remain
northwest of the region overnight. There may be some fog
development across Central Texas around sunrise Thursday where
dewpoint depressions approach zero, and patchy fog has been added
for locations south of Waco with this forecast package.
The ridge will begin to weaken late Thursday as a couple of
shortwaves invade from the west. This will allow the West
Texas/Panhandle storms to make a more aggressive approach Thursday
afternoon and evening. A few storms may reach our northwest
counties Thursday evening, which may warrant POPs for areas from
Bowie to Breckenridge after 6 PM Thursday. These storms will
encounter a less favorable environment the farther east they get,
keeping the vast majority of the region dry through Thursday
night. Better opportunities for precipitation should arrive Friday
through the weekend, which is addressed in the long-term portion
of the discussion.
Otherwise, temperatures should remain quite seasonable as we enter
the month of June, with lows generally in the 60s and highs in the
mid to upper 80s.
30
&&
.LONG TERM... /Issued 320 PM CDT Wed May 31 2023/
/Thursday Night through Wednesday/
Scattered thunderstorms will likely be ongoing well west of North
Texas Thursday evening but some of this may approach our far
western counties well after midnight. Better storm chances arrive
Friday night as a southern stream shortwave spreads into West
Texas and ignites another round of dryline convection. This
activity will likely spread into our western counties after dark
and continue across the region into Saturday morning. Areas west
of I-35 and eventually north of I-20 will have the highest rain
chances during this time. As the initial wave of ascent spreads
into the Central Plains, we'll likely have a lull in activity
through early Saturday afternoon, but PWs in excess of 1.5" and
and continued weakness in the heights aloft should lead to a
redevelopment of convection late Saturday afternoon, particularly
east of I-35.
By Sunday, flow aloft will become more northwesterly with a weak
disturbance progged to cross North Texas during the day. Rich
boundary layer moisture, generally weak flow aloft and strong
heating should lead to our highest coverage of afternoon showers
and thunderstorms across North and Central Texas. Slow storm
motions will lead to instances of heavy rainfall and perhaps some
flash flooding with activity decreasing after dark. While we can't
rule out an isolated severe wind gust during this time, the
overall severe threat is low through the weekend.
Mid level ridging will attempt to build back into the Southern
Plains through the first half of next week, but we'll keep some
low PoPs each afternoon Monday through Wednesday.
Dunn
&&
.AVIATION... /NEW/
/00Z TAFs/
A few rogue showers may occur over the next couple of hours,
otherwise VFR and generally light southeast winds can be expected
through late Thursday. An exception may be across Central Texas,
where patchy fog may briefly affect the Waco around 12Z Thursday.
At this time, it looks like any notable visibility reductions
should stay just south of KACT, but will monitor trends tonight.
30
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 71 90 72 91 71 / 0 5 5 5 30
Waco 68 88 69 89 70 / 0 0 0 0 20
Paris 66 88 68 88 68 / 5 5 0 10 20
Denton 67 88 68 91 66 / 5 10 10 5 40
McKinney 68 88 68 90 68 / 5 10 5 10 30
Dallas 71 90 72 91 72 / 0 5 5 5 30
Terrell 68 88 69 90 69 / 5 5 0 5 20
Corsicana 69 89 71 90 71 / 0 5 0 5 20
Temple 66 88 67 90 68 / 0 0 0 0 10
Mineral Wells 67 88 67 91 66 / 0 5 20 5 50
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, May 31, 4:16 PM CST, 7 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
516 PM CDT Wed May 31 2023
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011145-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
516 PM CDT Wed May 31 2023
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thunderstorms will increase in coverage late Friday into early
Saturday mainly north of I-20. Scattered showers and thunderstorms
are expected across all of North and Central Texas on Sunday. Heavy
rainfall and frequent lightning will be the main threats with storms
during this time and some flooding will be possible. Thunderstorm
chances will gradually decrease early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Drought, Comanche
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Comanche forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.948, -98.558 (the zone’s center; the record gives no point)
Severe drought conditions affected southern portions of the county through the end of the month.
Drought, Mills
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Mills forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.495, -98.595 (the zone’s center; the record gives no point)
Severe drought conditions affected far eastern portions of the county through the end of the month.
Drought, Hamilton
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Hamilton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.705, -98.111 (the zone’s center; the record gives no point)
Severe drought conditions affected most of the county through the end of the month.
Drought, Lampasas
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Lampasas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.196, -98.241 (the zone’s center; the record gives no point)
Severe drought conditions affected far northern portions of the county through the end of the month.
Drought, Coryell
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Coryell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
Severe drought conditions affected portions of the county through the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Idaho, June 1 to 28, 2023$1.9 million · 1 event
- Flood in Idaho, June 1 to 10, 2023$1.5 million · 1 event
- Flooding in South Dakota, June 1 to 30, 2023$276,000 · 6 events
- Drought in Kansas, June 1 to 30, 202326 events
- Drought in Nebraska, June 1 to 30, 202324 events
- Drought in Nebraska, June 1 to 30, 202320 events
- Flash Flood and Hail in Texas, June 1 to 4, 20232.75 in hail · 20 events
- Drought in Oklahoma, June 1 to 19, 202319 events
- Drought in Missouri, June 1 to 30, 202315 events
- Drought in Missouri, June 1 to 30, 202315 events
- Drought in South Dakota, June 1 to 30, 202314 events
- Drought in Texas, June 1 to 30, 202311 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1100717, 1100718, 1100720, 1100721, 1100722.